Alert archive / Maine / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Caribou, ME

April 14, 2010

NWS Caribou, ME issued this red flag warning at Apr 14, 2010, 9:06 AM EDT. It took effect at Apr 14, 2010, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2010, 9:06 AM EDT (13:06 UTC)
In effect from
Apr 14, 2010, 12:00 PM EDT
Expired
Apr 14, 2010, 6:00 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

350 
WWUS81 KCAR 141306
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
906 AM EDT WED APR 14 2010

...BREEZY CONDITIONS AND VERY LOW HUMIDITY WILL RESULT IN
DANGEROUS FIRE CONDITIONS THIS AFTERNOON...

MEZ015>017-029-030-142200-
/O.NEW.KCAR.FW.W.0002.100414T1600Z-100414T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
906 AM EDT WED APR 14 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING. 

NORTHWEST WINDS INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25
MPH COMBINED WITH RELATIVE HUMIDITY BELOW 30 PERCENT WILL PRODUCE
DANGEROUS FIRE CONDITIONS ACROSS DOWNEAST MAINE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MIGNONE
1 follow-up statement
482 
WWUS81 KCAR 142147
RFWCAR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
547 PM EDT WED APR 14 2010

MEZ015>017-029-030-142300-
/O.EXP.KCAR.FW.W.0002.000000T0000Z-100414T2200Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
547 PM EDT WED APR 14 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EDT THIS EVENING. 
WINDS WILL SUBSIDE AND RH WILL INCREASE OVER THE NEXT HOUR OR TWO
TO TAKE THE REGION OUT OF RED FLAG CONDITIONS.

$$

VJN/MJH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:37 AM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Apr 14, 3:37 AM EDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
337 AM EDT WED APR 14 2010

.SYNOPSIS...
A RATHER VIGOROUS UPPER LEVEL DISTURBANCE WILL CROSS NORTHERN AND
EASTERN MAINE TODAY. THIS FEATURE WILL MOVE SOUTHEAST OF THE
REGION TONIGHT. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND REMAIN
THROUGH FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPPER AIR PATTERN CONTINUES TO FEATURE A MEAN H5 TROF ACROSS
EASTERN CANADA AND THE CANADIAN MARITIMES. A COUPLE OF VORT MAXES
WILL ROTATE DOWN ACROSS NORTHERN AND EASTERN MAINE IN THE
NORTHWEST FLOW ALOFT. THE FIRST ONE WILL CROSS THE REGION LATER
THIS MORNING WITH YET A SECOND MORE VIGOROUS ONE SET TO CROSS THE
REGION LATER THIS AFTERNOON AND INTO THIS EVENING. THE MAIN
CONCERN TODAY WILL BE WITH REGARD TO SHOWER POTENTIAL. FORECAST
SOUNDINGS ACROSS EASTERN AREAS DO SHOW INCREASING INSTABILITY AS
LAPSE RATES STEEPEN. EVEN THOUGH MOISTURE WILL BE LIMITING FACTOR
STEEPING LAPSE RATES AND VIGOROUS VORT MAX MOVING ACROSS EASTERN
SECTIONS WILL RESULT IN SCATTERED SHOWERS LATER THIS AFTERNOON
MAINLY NORTH AND EAST SECTIONS. EXPECT ANY SCATTERED SHOWERS TO
DIMINISH THIS EVENING WITH THE PASSAGE OF THE VORT MAX AND LOSS OF
HEATING. SKIES WILL REMAIN MOSTLY CLOUDY OVERNIGHT ACROSS THE
NORTH AND PARTLY CLOUDY DOWNEAST. HIGH TEMPERATURES TODAY WILL BE
IN THE UPPER 40S TO LOW 50S NORTH AND MID AND UPPER 50S DOWNEAST.
LOW TONIGHT WILL RANGE FROM THE MID/UPR 20S NORTH AND UPR 20S TO
LWR 30S DOWNEAST.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
UPPER SHORT WAVE AND WEAK ASSOCIATED SFC LOW SE OF THE AREA TO
START THE SHORT TERM PERIOD THU AM W/ A WEAK COOL NRLY FLOW IN
PLACE ACROSS THE FA... CAN NOT RULE OUT A FEW LINGERING SHOWERS
ACROSS FAR ERN AREAS THU AM BUT HG PRES PROGGED TO BEGIN
RESTRENGTHENING ACROSS THE AREA DURING THE DAY THU SHOULD BRING
ANY SHOWER THREAT RATHER QUICKLY TO AN END. HGH PRES RDGS ACROSS
THE AREA THU NGT INTO ERLY FRI THEN SHIFTS JUST E OF THE REGION
LATER FRI AS LOW PRES OVR ERN ONT BEGINS TO DRIVE SEWRD. MDLS
STILL SUGGEST SOME PRECIP PSBLY REACHING OUR FAR WRN AREAS FRI
AFTN AND WILL CONT CHC POPS FOR THOSE AREAS... TEMPS WILL CONT TO
REMAIN NEAR SEASONAL NORMS THRU THE PERIOD...
&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LOW OVR ONT XPCTD TO DROP SEWRD INTO NYS/WRN NEW ENGLAND
AREA ON SAT THEN DRIFT EWRD. USUAL MDL DIFFS PERSIST W/ THE ECMWF
FURTHER AND THE GFS A LITTLE FURTHER S. DESPITE THESE DIFFS...BTH
MDLS GENERALLY KEEP MUCH OF THE FA SAVE FAR WRN AREAS DRY THRU SAT
THEN EVENTUALLY BEGIN TO INCRS PRECIP CHCS ON SUN W/ UNSETTLED
CONDS THEN XPCTD TO PERSIST INTO ERLY NXT WEEK AS AN UPPER LONG
WAVE TROF AND THE UPPER LOW SLOWLY MIGRATE E OF THE AREA BY TUE....
WILL CONT CHC POPS FOR MUCH OF THE LONG TERM PD W/ SEASONABLY COOL
TEMPS AS WELL...
&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
MAINLY VFR EXPECTED TODAY AND TONIGHT. SCATTERED SHOWERS ARE
EXPECTED TO DEVELOP VCNTY KCAR/KPQI/KHUL TERMINALS MAINLY AFT
18Z AND THEN CONTINUE INTO TONIGHT. COULDNT RULE OUT BRIEF MVFR IN
ANY SCT SHOWERS.

MVFR PSBL THU AM ACROSS THE NRN TAF SITES IN WEAK CAA AND COOL
NRLY FLOW BEHIND AN UPPER DISTURBANCE FCST TO PASS E OF THE AREA
LATER TDY AND TNGT. VFR CONDS XPCTD INTO THE WEEKEND THEN
INCREASING CHCS FOR MVFR AS AN UPPER LOW PASSES JUST S OF THE REGION.
&&

.MARINE...
NEAR TERM: WINDS/SEAS SHOULD REMAIN BELOW SCA LEVELS THROUGH TONIGHT.

SHORT TERM: WNDS/SEAS XPCTD TO REMAIN BLO SCA THRU THE SHORT TERM
PERIOD.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...DUDA
SHORT TERM...KHW
LONG TERM...KHW
AVIATION...DUDA
MARINE...DUDA/KHW
Hazardous weather outlook, Apr 14, 3:17 AM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
317 AM EDT WED APR 14 2010

MEZ001>006-010-011-015>017-029>032-150730-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
317 AM EDT WED APR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-150730-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
317 AM EDT WED APR 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Maine, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.